Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 6, 2008, 5:51 PM EDT for Anson County, Richmond County, Scotland County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 6, 2008, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 143 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:09 PM EDT | FLASH FLOOD | 2 Se Lilesville, NC | WALL RD AT GROVER BENNETT RD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 062153
FFWRAH
NCC007-153-165-070045-
/O.NEW.KRAH.FF.W.0023.080706T2151Z-080707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
ANSON COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 550 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER
RICHMOND...ANSON AND SCOTLAND COUNTIES. THESE STORMS ARE EXPECTED
TO CONTINUE THROUGH 7 PM. SECTIONS OF ANSON...RICHMOND AND
SCOTLAND COUNTIES HAVE ALREADY RECEIVED BETWEEN 2 AND 3 INCHES OF
RAIN SINCE 445 PM. AN ADDITIONAL 1 TO 2 INCHES IS LIKELY THROUGH
7 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO...
ROCKINGHAM...LAURINBURG AND HAMLET.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.
LAT...LON 3480 7967 3480 7969 3481 8027 3482 8033
3508 8029 3510 7968 3485 7934 3483 7934
3481 7936 3479 7936 3466 7942 3463 7945
$$
WSS2 follow-up statements
000
WGUS72 KRAH 062236
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT SUN JUL 6 2008
NCC007-153-165-070045-
/O.CON.KRAH.FF.W.0023.000000T0000Z-080707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-ANSON NC-RICHMOND NC-
633 PM EDT SUN JUL 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
RICHMOND...ANSON AND SCOTLAND COUNTIES...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. BETWEEN
4 TO 5 INCHES OF RAIN HAS LIKELY FALLEN OVER SECTIONS OF SCOTLAND
AND ANSON COUNTIES SINCE 330 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WADESBORO...ROCKINGHAM...HAMLET...AND LAURINBURG.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 730 PM EDT...ESPECIALLY OVER SOUTHERN RICHMOND
AND SCOTLAND COUNTIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3480 7967 3480 7969 3481 8027 3482 8033
3508 8029 3510 7968 3485 7934 3483 7934
3481 7936 3479 7936 3466 7942 3463 7945
TIME...MOT...LOC 2233Z 180DEG 0KT 3483 7968
$$
WSS000
WGUS72 KRAH 070048
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SUN JUL 6 2008
NCC007-153-165-070057-
/O.EXP.KRAH.FF.W.0023.000000T0000Z-080707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-ANSON NC-RICHMOND NC-
847 PM EDT SUN JUL 6 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR RICHMOND...ANSON AND
SCOTLAND COUNTIES...
LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REGION THROUGH 12
MIDNIGHT BUT THE HEAVY RAIN THREAT HAS DIMINISHED. THUS THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3480 7967 3480 7969 3481 8027 3482 8033
3508 8029 3510 7968 3485 7934 3483 7934
3481 7936 3479 7936 3466 7942 3463 7945
TIME...MOT...LOC 2236Z 180DEG 0KT 3483 7968
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:08 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 2:08 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 208 PM EDT SUN JUL 6 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS ACROSS THE REGION WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY. HEAT AND HUMIDITY WILL COMBINE TO PROVIDE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON THE REST OF THE WEEK. && .NEAR TERM /THIS AFTERNOON THROUGH MONDAY/... AS OF 230 PM SUNDAY... ANOTHER ROUND OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN THE NEXT FEW HOURS ACROSS CENTRAL NORTH CAROLINA. THE JULY SUN HAS DONE ITS PART IN HELPING THE LOW STRATUS DECK MIX OUT SUFFICIENTLY TO ALLOW THE BOUNDARY LAYER TO HEAT UP. TEMPERATURES ARE ALREADY IN THE MID TO UPPER 80S ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. TEMPERATURES ACROSS THE REST OF THE AREA WILL FOLLOW SUIT THROUGH THE COURSE OF THE AFTERNOON. SPC MESOANALYSIS ALREADY SHOWS 1000-1500 J/KG OF MLCAPE ACROSS THE REGION... EXCEPT FOR THE NORTHEAST ZONES. MLCAPES ON AVERAGE WILL CLIMB TO BETWEEN 1500-2000 J/KG WITH DEWPOINTS HOVERING NEAR 70 DEGREES. WE HAVE ALREADY SEEN CONVECTIVE INITIATION ACROSS THE FOOTHILLS WITH A FEW STORMS QUICKLY BECOMING SEVERE. EXPECT THESE STORMS TO PROPAGATE TOWARD THE NORTHEAST INTO THE WESTERN PIEDMONT...IN ADDITION TO NEW STORM DEVELOPMENT. ALL OF THIS ACTIVITY WILL BE AIDED BY AN UPPER LEVEL TROUGH CURRENTLY JUST WEST OF THE MOUNTAINS THAT IS VERY SLOWLY MOVING EAST. THIS PLACES OUR REGION IN THE FAVORABLE ENTRANCE REGION OF A 60 KT UPPER JET...WHICH WILL PROMOTE UPPER LEVEL DIVERGENCE ACROSS THE AREA. OUTFLOW BOUNDARY INTERACTIONS ALSO WILL PLAY A CRITICAL ROLE IN CONVECTIVE EVOLUTION. DEEP LAYER SHEAR REMAINS AROUND 25 KT...SO THE STORM MODE WILL ONCE AGAIN BE PULSE WITH AN ISOLATED WIND/HAIL THREAT. AS MENTIONED IN THE PREVIOUS DISCUSSION...HEAVY RAIN WILL BE THE BIGGEST CONCERN AS PRECIPITABLE WATERS HOVER BETWEEN 1.7 AND 2 INCHES. THE STRONGER THUNDERSTORMS WILL BE PROLIFIC RAINFALL PRODUCERS. FLASH FLOODING IS OF PARTICULAR CONCERN IN AREAS THAT HAVE SEEN HIGH RAIN TOTALS OVER THE PAST FEW DAYS. BASED OFF OF THE KRAX STORM TOTAL PRECIP MAP...A CORRIDOR FROM LEXINGTON NORTHEAST TOWARD DURHAM AND FURTHER EAST NORTHEAST TOWARD ROANOKE RAPIDS HAS RECEIVED 3-5 INCHES IN SOME LOCATIONS. WE WILL WATCH THESE AREAS VERY CLOSELY FOR FLOODING LATER TODAY. GIVEN THE SLOW MOVEMENT OF THE UPPER TROUGH...OUR REGION CONTINUES TO BE IN A FAVORABLE ZONE FOR UPWARD VERTICAL MOTION THROUGH THE COURSE OF THE NIGHT. CONVECTION WILL PERSIST WELL INTO THE EVENING JUST AS IT HAS THE PREVIOUS TWO NIGHTS. WILL CARRY LIKELY POPS THROUGH 03Z AND MAINTAIN A CHANCE THROUGH THE OVERNIGHT. LOWS ONCE AGAIN AROUND 70 DEGREES. LOW STRATUS AND FOG A GOOD BET ACROSS AREAS THAT RECEIVE HEAVY RAIN. THE AFOREMENTIONED UPPER TROUGH WILL VERY SLOWLY MOVE EASTWARD DURING THE DAY ON MONDAY. THE TROUGH WILL NOT BE IN A HURRY TO MOVE EAST OF THE REGION AS A STRONG MID LEVEL RIDGE BUILDS ACROSS THE OPEN WATERS OF THE ATLANTIC (UP TO 596 DM PER THE GFS FORECAST). NUMEROUS STORMS SHOULD AGAIN DEVELOP ACROSS CENTRAL NORTH CAROLINA AS THE ATMOSPHERE REMAINS UNSTABLE (MLCAPES 1500-2000 J/KG) AND PRECIPITABLE WATERS STAY AROUND 1.75 INCHES. FORCING FROM THE TROUGH ITSELF WILL ALSO AID IN STORM DEVELOPMENT. WILL ADVERTISE LIKELY POPS FOR CENTRAL AND EASTERN SECTIONS OF THE FORECAST AREA. THINK THE COVERAGE ACROSS THE WESTERN PIEDMONT MAY BE MORE SCATTERED AS DEEP LAYER MOISTURE SHIFTS EAST TOWARD THE COASTAL PLAIN AND PRECIPITABLE WATERS IN THE WEST DROP TO JUST BELOW 1.4 INCHES. EVEN THOUGH DEEP LAYER SHEAR REMAINS WEAK...MID LEVEL LAPSE RATES DO BEGIN TO STEEPEN AS THE COLD CORE OF THE TROUGH MOVES CLOSER. 850-500MB LAPSE RATES INCREASE TO OVER 6.0 C/KM...PARTICULARLY OVER THE WESTERN PIEDMONT. THEREFORE...A SLIGHTLY GREATER CHANCE OF HAIL AND WIND DAMAGE WILL BE PRESENT...ALTHOUGH OVERALL SEVERE THREAT SHOULD REMAIN ISOLATED WITH LACK OF STORM ORGANIZATION. HIGH TEMP FORECAST TO BE SIMILAR TO TODAY BASED ON LOW LEVEL THICKNESSES. HIGHS 85-89. -JFB && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 130 PM SUNDAY... MONDAY NIGHT: THE WEAK 250MB UPPER LOW IS PROGGED TO BE OVER WEST VIRGINIA OR FAR WESTERN VA BY 00Z TUE...MOVING INTO CENTRAL OR SOUTH-CENTRAL VA BY 12Z TUE MORNING...WITH AN UPPER LEVEL TROUGH AXIS EXTENDING SOUTH INTO CENTRAL NC/SC. FCST SOUNDINGS ARE A BIT DRIER THAN PREVIOUS DAYS...HOWEVER...PWAT VALUES ARE STILL IN THE 1.25-1.75 RANGE... WHICH IS NOT TOO SHABBY. THE VERY NEARBY PRESENCE OF THE UPPER LOW COMBINED WITH A MOIST NOCTURNAL JULY ATMOSPHERE WARRANTS KEEPING IN AT LEAST A SLIGHT CHANCE OF SHOWERS/STORMS AFTER MIDNIGHT. HAVE DECIDED TO KEEP A LOW CHANCE (30%) AFTER MIDNIGHT IN EASTERN PORTIONS OF THE AREA WHICH SHOULD REMAIN IN A MORE FAVORABLE POSITION JUST EAST OF THE UPPER LEVEL TROUGH AXIS. WILL LEAVE A SLIGHT CHANCE (20%) IN THE WESTERN PIEDMONT. WILL GO CLOSE TOWARD PERSISTENCE AND CLIMATOLOGY FOR LOW TEMPS...IN THE UPPER 60S TO LOWER 70S. TUESDAY: THE WEAK 250MB UPPER LOW IS PROGGED TO MOVE EAST OF CENTRAL NC/VA AND OFF THE DELMARVA COAST BY 00Z WED...ALTHOUGH SOME TROUGHINESS ALOFT REMAINS OVER THE CAROLINAS AT 500MB (LAGGING BEHIND THE 250MB WAVE) THROUGH MOST OF THE DAY. FCST SOUNDINGS SHOW PWAT VALUES IN THE 1.50-1.75 RANGE ACROSS THE ENTIRE AREA TUE...WITH ENOUGH INSTABILITY TO SUPPORT AFTERNOON CONVECTION. DIFFICULT TO PIN DOWN WHERE THE HIGHEST CHANCE WOULD BE ON TUE AFTERNOON. COVERAGE SHOULD BE LESS THAN SAT/SUN/MON AS THE UPPER WAVE/LOW CONTINUES TO WEAKEN...AND HAVE DECIDED TO KEEP LOW CHANCE (30%) POPS IN ACROSS THE ENTIRE FORECAST AREA. WE MAY NEED TO TRIM DOWN POPS IN THE WEST/SOUTHWEST AND INCREASE THEM A BIT IN THE EAST/NE DEPENDING ON THE ORIENTATION OF THE UPPER TROUGH AXIS OVER THE AREA TUE AFTERNOON/EVENING. WITH NEAR-NORMAL THICKNESSES...HIGH TEMPS SHOULD ALSO BE AROUND NORMAL...IN THE UPPER 80S TO LOWER 90S...DEPENDING PRIMARILY ON CLOUD COVER AND SHOWERS/STORMS. TUESDAY NIGHT: THE UPPER LEVEL TROUGHING AT 500MB MOVES OFF TO THE EAST TUE NIGHT...WITH THE UPPER LEVEL FLOW BECOMING MORE UNIDIRECTIONAL ACROSS THE CAROLINAS. AS SUCH...HAVE DECIDED TO LEAVE A SLIGHT CHANCE (20%) OF SHOWERS/STORMS IN THE FORECAST UNTIL MIDNIGHT TO ACCOUNT FOR ANY REMNANT CONVECTION/BOUNDARIES STILL AROUND AFTER SUNSET...BUT HAVE DROPPED POPS AFTER MIDNIGHT AS NOCTURNAL COOLING SHOULD KEEP ANY INSTABILITY ELEVATED...AND WITH THE UPPER LEVEL TROUGHING EAST OF THE AREA...THE UPPER LEVEL SUPPORT AVAILABLE DURING THE PREVIOUS FEW NIGHTS SHOULD NO LONGER BE WITH US. WILL CONTINUE PERSISTENCE AND CLIMATOLOGY FOR LOW TEMPS...IN THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 200 PM SUNDAY... WEDNESDAY AND THURSDAY: THE UPPER LEVEL PATTERN BECOMES MORE UNIDIRECTIONAL FOR THE REST OF THE UPCOMING WORK WEEK ACROSS THE CAROLINAS. AN UPPER LEVEL TROUGH NORTH OF THE UPPER GREAT LAKES IS PROGGED TO MOVE EAST TOWARD QUEBEC THROUGHOUT THE DAY WED INTO WED NIGHT...WITH AN ASSOCIATED SFC LOW MOVING FROM THE LOWER GREAT LAKES INTO NEW ENGLAND. A WEAK COLD FRONT ASSOC/W THIS SFC LOW WILL APPROACH AND CROSS INTO THE CAROLINAS SOMETIME WED AFTERNOON/EVENING...AND IS PROGGED BY THE GFS TO BECOME EAST-WEST ORIENTED BY SUNRISE THURSDAY MORNING...STALLING OUT SOMEWHERE NEAR THE NC/SC BORDER. THE PRECIP FORECAST WED NIGHT AND THU WILL DEPEND ON WHERE THIS BOUNDARY ENDS UP STALLING OUT ON THURSDAY. AT THIS TIME...WILL ADVERTISE MID CHANCE POPS (40%) ON WED AFTERNOON/EVENING GIVEN A MOIST/UNSTABLE ATMOSPHERE AND A WEAK COLD FRONT MOVING INTO THE AREA. BEST CHANCE FOR PRECIP WED NIGHT AND THU WILL LIKELY BE SOUTH OF HIGHWAY 64 TOWARD THE NC/SC BORDER...WITH LOWER CHANCES IN THE NORTH...DEPENDING ON WHERE THE BOUNDARY STALLS OUT. TEMPS WILL BE NEAR NORMAL WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. FRIDAY THROUGH SUNDAY: A DEEP UPPER LEVEL RIDGE IS PROGGED TO DEVELOP OVER THE DEEP SOUTH AND CENTRAL GULF COAST BY FRIDAY...RETROGRADING WEST TOWARD TEXAS AND WEAKENING OVER THE WEEKEND. FLOW ALOFT OVER THE CAROLINAS REMAINS MORE OR LESS UNIDIRECTIONAL...ALTHOUGH THE FLOW ALOFT MAY BECOME MORE NORTHWEST OVER THE WEEKEND AS THE CAROLINAS GET ON THE FAR EAST/NE PERIPHERY OF THE UPPER RIDGE. FCST SOUNDINGS CONTINUE TO SHOW A TYPICAL MOIST/UNSTABLE MID-JULY AIRMASS...AND A SLIGHT OR LOW CHANCE (20-30%) OF PRIMARILY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS LOOKS PRETTY REASONABLE DURING THIS TIME FRAME. TEMPERATURES SHOULD CONTINUE TO BE AROUND NORMAL...IN THE UPPER 80S TO LOWER 90S FOR HIGHS AND UPPER 60S TO LOWER 70S FOR LOWS. -VINCENT && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 115 PM SUNDAY... LOW STRATUS IS MIXING OUT ACROSS THE REGION EARLY THIS AFTERNOON AS THE JULY SUN MIXES THE ATMOSPHERE. SKIES WILL SOON BECOME VFR...IF THEY HAVE NOT ALREADY...AT ALL TERMINALS AS THE CLOUD DECK BECOMES SCATTERED. IN TURN...THIS WILL ALLOW FOR SUFFICIENT HEATING OF THE BOUNDARY LAYER AND NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AIDED IN PART BY A MID LEVEL TROUGH JUST WEST OF THE MOUNTAINS. CONVECTIVE LOCATION AND TIMING WILL HINGE GREATLY ON OUTFLOW BOUNDARY INTERACTIONS...THUS IT IS VERY DIFFICULT TO PIN DOWN A TIME MOST FAVORED FOR THUNDER IN THE TAFS. THEREFORE...WILL GO WITH VCTS AT ALL TERMINALS FROM THIS AFTERNOON THROUGH 06Z. KEEP IN MIND...EACH TERMINAL WILL LIKELY EXPERIENCE AT LEAST A BRIEF TIME OF THUNDER WHICH WILL PRODUCE MVFR/IFR CONDITIONS ALONG WITH TURBULENCE. ONCE CONVECTION INITIATES AND EVOLVES...TAFS WILL BE AMENDED TO REFLECT THE BEST TIMING FOR THUNDER AT EACH SPECIFIC TERMINAL. CONVECTION WILL LINGER THROUGH THE EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. THE PAST TWO NIGHTS HAS SEEN LOW STRATUS AND FOG DEVELOP IN THE WAKE OF THE RAINFALL AND SINCE THERE ARE NO SIGNIFICANT CHANGES TO THE WEATHER PATTERN OVERNIGHT...WILL FOLLOW PERSISTENCE IN THE FORECAST. MVFR CIGS/VSBYS WILL BE INTRODUCED AFTER 06Z...PERSISTING TILL AFTER DAYBREAK. IFR CONDITIONS CERTAINLY POSSIBLE WHERE HEAVIER RAIN OCCURS LATER TODAY. THE AFOREMENTIONED UPPER LEVEL TROUGH TO OUR WEST WILL SLOWLY ADVANCE EAST TOWARD CENTRAL NORTH CAROLINA ON MONDAY. ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF RDU/RWI/FAY. CONVECTION LIKELY TO BE MORE SCATTERED IN THE TRIAD AS DEEP MOISTURE WILL BE SCOURED OUT TO SOME DEGREE BY THE APPROACHING TROUGH. CB IS INCLUDED AT ALL TERMINALS BEGINNING IN THE EARLY AFTERNOON TO ACCOUNT FOR THE CONVECTIVE POTENTIAL. CHANCES FOR DIURNAL STORMS CONTINUE THROUGH THE WEEK...ALTHOUGH COVERAGE MAY BE SLIGHTLY LESS TUESDAY/WEDNESDAY. -JFB && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...JFB SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...JFB
Hazardous weather outlook, Jul 6, 5:10 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 510 AM EDT SUN JUL 6 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 451 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING... CONTINUING INTO THE OVERNIGHT HOURS. WITH A WARM MOIST AIR MASS IN PLACE OVER THE REGION... AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT. THESE CONDITIONS COULD ALSO LEAD TO LOCALLY HEAVY RAINFALL... WHICH WILL IN TURN LEAD TO THE LIKELIHOOD OF FLOODING OF LOW LYING AND POOR DRAINAGE AREAS... ESPECIALLY THOSE AREAS THAT HAVE RECEIVED LARGE AMOUNTS OF RAIN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE BALANCE OF THE WEEK AS THE WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME HOWEVER SPOTTERS ARE ENCOURAGED TO STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, Jul 6, 4:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 436 PM EDT SUN JUL 6 2008 NCZ074-083-084-062100- ANSON-MONTGOMERY-RICHMOND- 436 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 500 PM EDT... AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT GILEAD TO 11 MILES SOUTH OF MOUNT GILEAD... OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF TROY TO 7 MILES NORTH OF WADESBORO...MOVING EAST AT 26 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PEKIN AROUND 450 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...HALF INCH HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. MWS
Local storm report, Jul 6, 4:48 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 SSW MICRO 35.54N 78.22W
07/06/2008 JOHNSTON NC LAW ENFORCEMENT
TREES DOWN AT BATTEN FARM RD AND LIZZIE MILL RD. REPORTED
BY 911 CENTER.
&&
SMITHSpecial weather statement, Jul 6, 4:56 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 456 PM EDT SUN JUL 6 2008 NCZ043-078-062130- WAYNE-WILSON- 456 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON AND WAYNE COUNTIES THROUGH 530 PM EDT... AT 456 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EUREKA...OR ABOUT 13 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BLACK CREEK AROUND 510 PM EDT...STANTONSBURG AROUND 515 PM EDT...SARATOGA AROUND 530 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
Local storm report, Jul 6, 4:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 E OAKBORO 35.22N 80.26W
07/06/2008 STANLY NC LAW ENFORCEMENT
TREES DOWN ON HWY 138 BETWEEN OAKDALE AND AQUADALE.
0443 PM HAIL 10 S SMITHFIELD 35.37N 78.37W
07/06/2008 E1.00 INCH JOHNSTON NC AMATEUR RADIO
QUARTER SIZE HAIL AT STRICKLAND CROSSROADS RD AND HWY
701. ALSO REPORTED A TREE BROKEN IN HALF.
&&
SMITHLocal storm report, Jul 6, 5:25 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 SW ABERDEEN 35.11N 79.47W
07/06/2008 MOORE NC LAW ENFORCEMENT
TREES DOWN IN PINE BLUFF.
0500 PM TSTM WND DMG SSE VASS 35.25N 79.28W
07/06/2008 MOORE NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS JOHNSON ST.
0500 PM TSTM WND DMG 1 SSW VASS 35.25N 79.29W
07/06/2008 MOORE NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS SMITH ST.
&&
SMITHLocal storm report, Jul 6, 5:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 8 W ANSONVILLE 35.13N 80.26W
07/06/2008 ANSON NC LAW ENFORCEMENT
TREES DOWN ON HWY 742...JUST NORTH OF BURNSVILLE.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:59 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 2 hr |
| Jul 5, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 50 min |
| Jul 6, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 34 min |
| Jul 6, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 48 min |
| Jul 6, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 55 min |
| Jul 6, 4:06 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Jul 6, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 49 min |
| Jul 6, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore, Scotland | 53 min |
| Jul 6, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 38 min |
| Jul 6, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 66 min |
| Jul 6, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 63 min |
| Jul 6, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 45 min |
| Jul 6, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 24 min |
| Jul 6, 5:55 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 61 min |
| Jul 6, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 48 min |
| Jul 6, 6:22 PM EDT | Areal Flood Advisory | RAH | Wake | 113 min |
| Jul 6, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 47 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.